MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN TIBIAL CUTTING BLOCK RIGHT; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. LGN TIBIAL CUTTING BLOCK RIGHT; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 71434332
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/04/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a tka procedure, trocar pin cold welded to cutting block.Surgeon pulled the tibia cutting block off and free handed the tibia cut.No delay.No revision surgery performed.Procedure was completed with the same device.No injury or impact to patient reported.
 
Additional Manufacturer Narrative
The associated devices were returned and evaluated.A visual / functional inspection of the returned devices confirmed the stated failure mode.A pin was stuck in one of the fixation holes.The fixation holes were damaged with many burrs and score marks from repeated use.The pin was also damaged from the attempted use in the damaged fixation holes.The devices were manufactured in 2006 and 2018 and exhibit signs of extensive wear / usage.A dimensional inspection was attempted on the fixation holes but they were too damaged to obtain accurate measurements.A review of complaint history did not reveal additional complaints for the listed batches.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
LGN TIBIAL CUTTING BLOCK RIGHT
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8370814
Report Number1020279-2019-00818
Device Sequence Number1203719
Product Code HRY
UDI-Device Identifier03596010549822
UDI-Public03596010549822
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71434332
Device Lot Number06DM11713
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2019
Initial Date Received by Manufacturer 02/04/2019
Supplement Date Received by Manufacturer02/04/2019
Initial Report FDA Received Date02/26/2019
Supplement Report FDA Received Date03/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71210003/18DSM0217